Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 198, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 4:06 PM EDT for 6 counties in Kentucky. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 10, 2011, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:17 PM EDT | HAIL 0.75 | Clay City, KY | |
| Jun 10, 4:30 PM EDT | TSTM WND DMG | 1 Sw Mariba, KY | TREES DOWN ON HWY 77 NEAR TAR RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS53 KJKL 102006
SVRJKL
KYC065-129-165-173-197-237-102100-
/O.NEW.KJKL.SV.W.0198.110610T2006Z-110610T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 500 PM EDT
* AT 403 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTBEND...OR 8
MILES NORTHWEST OF STANTON...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
STANTON...WESTBEND...LEVEE...HARGETT...KIMBRELL...VIRDEN...SPOUT
SPRINGS...POWELL VALLEY...WALTERSVILLE...CLAY CITY...BEAN...VAUGHNS
MILL...ROSSLYN...CAT CREEK...JEFFERSONVILLE...LUCKY STOP...BOWEN...
KNOWLTON...MEANS AND HARDWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3793 8357 3759 8372 3784 8410 3784 8409
3783 8408 3784 8406 3785 8402 3786 8404
3787 8402 3792 8401 3794 8399 3801 8403
3802 8403
TIME...MOT...LOC 2007Z 288DEG 4KT 3791 8397
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER3 follow-up statements
312
WWUS53 KJKL 102029
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT FRI JUN 10 2011
KYC173-102039-
/O.CAN.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MONTGOMERY KY-
429 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3793 8357 3759 8372 3778 8400 3783 8396
3792 8393 3791 8389 3791 8384 3791 8380
3793 8377
TIME...MOT...LOC 2029Z 288DEG 4KT 3790 8394
$$
KYC065-129-165-197-237-102100-
/O.CON.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
429 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LEE...NORTHEASTERN ESTILL...NORTHWESTERN WOLFE...POWELL AND
SOUTHWESTERN MENIFEE COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTBEND...OR 6 MILES
NORTHWEST OF STANTON...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
STANTON...WALTERSVILLE...CLAY CITY...VAUGHNS MILL...ROSSLYN...CAT
CREEK...BOWEN...KNOWLTON...HARDWICK...COTTAGE FURNACE...FURNACE...
LOMBARD...ROGERS CHAPEL...FAGAN...NADA...FITCHBURG...SEE...
HAYSTACK...PITTS AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3793 8357 3759 8372 3778 8400 3783 8396
3792 8393 3791 8389 3791 8384 3791 8380
3793 8377
TIME...MOT...LOC 2029Z 288DEG 4KT 3790 8394
WIND...HAIL 60MPH 1.00IN
$$
RAY093
WWUS53 KJKL 102049
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT FRI JUN 10 2011
KYC165-102058-
/O.CAN.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MENIFEE KY-
449 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MENIFEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
POSES A THREAT OF PRODUCING SEVERE WEATHER.
LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
3783 8365 3782 8364 3783 8362 3760 8372
3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2048Z 288DEG 4KT 3789 8391
$$
KYC065-129-197-237-102100-
/O.CON.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
449 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LEE...EAST CENTRAL ESTILL...NORTHWESTERN WOLFE AND EASTERN POWELL
COUNTIES UNTIL 500 PM EDT...
AT 445 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR VIRDEN...OR NEAR STANTON...MOVING EAST AT 5
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ROSSLYN...CAT CREEK...BOWEN...KNOWLTON...COTTAGE FURNACE...
FURNACE...LOMBARD...ROGERS CHAPEL...NADA...FITCHBURG...SEE...
HAYSTACK...PILOT...SLADE...COBHILL...PATSEY...NATURAL BRIDGE S.P...
.GLENCAIRN...RED RIVER GORGE AND STANDING ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
3783 8365 3782 8364 3783 8362 3760 8372
3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2048Z 288DEG 4KT 3789 8391
WIND...HAIL 60MPH 0.88IN
$$
RAY856
WWUS53 KJKL 102054
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT FRI JUN 10 2011
KYC065-129-197-237-102104-
/O.EXP.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
454 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEE...EAST
CENTRAL ESTILL...NORTHWESTERN WOLFE AND EASTERN POWELL COUNTIES WILL
EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
3783 8365 3782 8364 3783 8362 3760 8372
3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2054Z 288DEG 4KT 3789 8390
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:58 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 11:58 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1158 AM EDT FRI JUN 10 2011 .SHORT TERM.../THIS AFTERNOON/...UPDATED ISOLATED CONVECTION DEVELOPED THIS MORNING. IT WAS NOT HANDLED WELL BY THE MODELS AND WAS NOT ANTICIPATED SO EARLY IN THE DAY. ITS INITIATION WAS OBVIOUSLY ELEVATED...LIKELY OWING TO WEAK WARM AIR ADVECTION. HOWEVER...LOCAL VAD WIND PROFILES ALSO SHOWED THE LOW LEVEL WARM AIR ADVECTION TOPPED BY A LAYER OF COLD AIR ADVECTION WHICH MAY HAVE ALSO AIDED THE INITIATION. WILL NOT ANTICIPATE ANY GREAT INCREASE IN COVERAGE DESPITE HEATING...WITH LITTLE IN THE WAY OF FEATURES TO FOCUS DEVELOPMENT...AND A POTENTIAL FOR DRIER AIR ALOFT IN FORECAST SOUNDINGS TO BEGIN MIXING DOWN AS MIXING BECOMES DEEPER. HOWEVER...HAVE EXPANDED SLIGHT CHANCE POPS TO COVER THE ENTIRE AREA TODAY...CONSIDERING THE ACTIVITY ONGOING AT MID DAY IN THE SW WHERE THERE WAS NOTHING IN THE EARLY MORNING FORECAST PACKAGE FOR TODAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ THE LARGE SCALE PATTERN HAS AN AREA OF LOW PRESSURE OVER THE INTER MOUNTAIN WEST...ANOTHER LOW OVER NORTHERN QUEBEC AND A BROAD RIDGE ACROSS THE ERN HALF OF THE CONUS. THE RIDGE HAS BECOME RELATIVELY SUPPRESSED OF RECENT WHICH WILL ALLOW MINOR SHORT WAVES TO SPARK PERIODS OF TSRA ACTIVITY... MAINLY IN THE AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. THE AFOREMENTIONED LOW IN THE MOUNTAINS WILL CROSS THE GREAT LAKES AND DRAG A COLD FRONT THROUGH THE AREA SAT AND SAT NIGHT WITH THE BEST CHANCE FOR AREA WIDE PRECIPITATION. THIS COLD FRONT WILL DROP HIGH TEMPERATURES ON SUNDAY BACK TO NEAR NORMAL READINGS IN THE LOWER TO MID 80S. IN THE MEANTIME WE WILL SEE CONTINUED UPPER 80S TO AROUND 90 FOR THE NEXT COUPLE DAYS. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH A ZONAL PATTERN OVER THE OHIO VALLEY AND A CLOSED 500MB LOW MOVING UP THE ST LAWRENCE SEAWAY. AT THE SURFACE...A FRONT WITH THE AFOREMENTIONED FEATURE WILL HAVE PUSHED THROUGH THE FORECAST AREA. THIS APPEARS TO HAVE BEEN THE BEST CHANCE FOR PRECIP AND THE AREA WILL ENTER ANOTHER PERIOD OF DRY WEATHER. THE FRONT THEN STALLS SOUTH OF THE BORDER IN TN FOR THE BEGINNING OF THE WORKWEEK. BY THE MIDDLE OF NEXT WEEK THE HIGH PRESSURE WILL RETROGRADE TO THE DESERT SW AND ALLOW A 50H TROUGH TO BECOME BRIEFLY ESTABLISHED IN THE OHIO VALLEY. THIS WILL BRING A SERIES OF FRONTAL BNDRYS INTO THE OHIO VALLEY WITH WAVES OF ALTERNATING WARM FRONT/COLD FRONT TO DROP THROUGH AND LIFT AGAIN OVER THE COMMONWEALTH ON WED AND WED NIGHT. THEN THE RIDGE BUILDS BACK INTO THE AREA AND DRY WEATHER RETURNS. AFTER A BRIEF FLIRTATION WITH LOWER 80S EARLY IN THE WEEK... THE HIGHS WILL BUILD BACK INTO THE MID 80S BEFORE THE MID WEEK FRONT DROPS THEM SLIGHTLY ONCE AGAIN. && .AVIATION.../18Z TO 18Z/...UPDATED VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED STORMS...VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY/HAL LONG TERM....DUSTY AVIATION...HAL
Hazardous weather outlook, Jun 10, 2:55 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 AM EDT FRI JUN 10 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 255 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALLY DENSE FOG IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Local storm report, Jun 10, 3:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BETHEL 38.25N 83.87W
06/09/2011 BATH KY FIRE DEPT/RESCUE
TREES AND CABLE LINE DOWN IN BETHEL. ALSO DIME SIZED HAIL
COVERED THE GROUND AND THE TEMPERATURE WENT FROM 90 TO 60
DEGREES IN A SHORT TIME.
0300 PM TSTM WND DMG BETHEL 38.25N 83.87W
06/09/2011 BATH KY FIRE DEPT/RESCUE
TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
90 DEGREES TO 60 DEGREES IN A SHORT TIME.
&&
JCARICOLocal storm report, Jun 10, 3:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG BETHEL 38.25N 83.87W
06/10/2011 BATH KY FIRE DEPT/RESCUE
TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
90 DEGREES TO 60 DEGREES IN A SHORT TIME.
&&
JCARICOLocal storm report, Jun 10, 3:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 ESE SHARPSBURG 38.17N 83.84W
06/10/2011 E0.75 INCH BATH KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, Jun 10, 3:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 329 PM EDT FRI JUN 10 2011 KYZ044-051-052-102030- FLEMING-ROWAN-BATH- 329 PM EDT FRI JUN 10 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL FLEMING... WEST CENTRAL ROWAN AND EASTERN BATH. AT 329 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR PEASTICKS...OR JUST NORTHEAST OF OWINGSVILLE...MOVING EAST AT 5 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 10, 3:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 338 PM EDT FRI JUN 10 2011 KYZ059-060-106-108-102030- MENIFEE-POWELL-MORGAN-WOLFE- 338 PM EDT FRI JUN 10 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT FRIDAY AFTERNOON... EXTREME SOUTHWESTERN MORGAN... SOUTH CENTRAL MENIFEE... SOUTHEASTERN POWELL AND NORTHWESTERN WOLFE. AT 338 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR PINE RIDGE...OR NEAR CAMPTON...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND 350 PM EDT...CALABOOSE AROUND 400 PM EDT...VALERIA AROUND 405 PM EDT...GOSNEYVILLE AROUND 415 PM EDT...STILLWATER AROUND 420 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Jun 10, 3:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL POLKSVILLE 38.14N 83.66W
06/10/2011 E0.75 INCH BATH KY 911 CALL CENTER
0330 PM TSTM WND DMG POLKSVILLE 38.14N 83.66W
06/10/2011 BATH KY 911 CALL CENTER
SEVERAL TREES DOWNED.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 34 min |
| Jun 10, 12:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 32 min |
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 50 min |
| Jun 10, 2:53 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 97 min |
| Jun 10, 3:08 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 2 hr |
| Jun 10, 3:32 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 58 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan | 48 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell | 44 min |
| Jun 10, 4:37 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 83 min |
| Jun 10, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 31 min |
| Jun 10, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Wolfe | 35 min |
| Jun 10, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Perry | 23 min |
| Jun 10, 6:18 PM EDT | Areal Flood Advisory | JKL | Knott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.